MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? 2.How many times have they applied the laparoscopic tip? 3.Was a sales representative present during the case when the issue was experienced? 4.Was any leakage or product solution observed at the luer locks connection? 5.Were there any unexpected outcomes or complications as a result of the event? 6.Are there pictures of the damaged device available? additional information: d4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 3594805 and 3582317.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown general procedure on (b)(6) 2025 and fibrin sealant preparation device was used.During the procedure two fibrin sealant preparation devices the gray leurs were completely locked.They could not get the leurs to move.Case was completed with like product.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: batch 3594805 mfg date: 09/05/2024, exp date: 09/05/2029 batch 3582317 mfg date: 07/31/2024, exp date: 07/31/2029 this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 6.Type of investigation.Additional information: institution grifols, s.A.(ig) upon the reception of the notified incident, it was requested additional information such as the experience of the user, the presence of any leakage observed at the connection, as well as the availability of pictures/sample of the involved device.To date, no additional information was received and the device is not available for evaluation.According to our standard procedures, it was initiated an investigation focused on the following: a.Investigation of the dual applicator tip: considering the nature of the reported incidence, it was requested to ethicon to carry out an investigation of the batch of tips involved, as ethicon is the supplier of vistaseal dual applicator.The investigation was focused on reviewing the results of batch records for the batch of tips used.It is concluded that all the components parts utilized for the involved batch met the established specifications with no incidents related.B.Results of quality control performed at ig facilities: lnstituto grifols, s.A.Reviewed the results of the quality controls performed to the incoming materials (tips) involved in the notification.A review of the results related to the luer lock functionality performed to incoming tips knitted with the involved batch, a04j168051, was performed.The results were found correct within specifications and no deviations were detected.Even though a definitive root cause cannot be determined, considering that there were no evidences detected during the manufacturing process of the tips, and the results of the incoming inspection of the tips were correct, it can be concluded that the reported notification is not related to the quality of the components used.However, in order to record the reported incidence related to the dual applicator, we will track in our system the reported incidence for monitoring it with the supplier of the related tips.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22040346
Report Number2210968-2025-05484
Device Sequence Number9095227
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public10705031462533
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/11/2025
06/16/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/11/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown